Exam Review
- A client develops Parkinson's clinical manifestations. Which medication does the nurse anticipate being prescribed by the health care provider (HCP) which will reduce acetylcholine levels?A)SelegilineB)RivastigmineC)BenztropineD)Levodopa carbidopa
- The nurse is educating a client, with a brain tumor, newly prescribed anticonvulsants. Which statements made by the client indicate the teaching was effective? Select all that apply.(SATA)A)It is ok to stop taking the anticonvulsants if I taper off slowly.B)I will never have another seizure again if I take the medication as directed.C)I will attend scheduled lab appointments to have blood work done.D)Once I start taking the medication, I will no longer need to see my neurologist.E)The medication may make me sleepy so I should avoid activities that require alertness until I adjust to it.F)I should avoid taking complimentary alternative medications unless my health care provider approves it.
- Empagliflozin is prescribed for a patient with type 2 diabetes Mellitus. What is the most common side effect that the nurse should include in the patient's teaching plan?A)Genitourinary infectionsB)PancreatitisC)GastroparesisD)Gastrointestinal disturbances
- The nurse administers NPH insulin to a client. During the medication's peak, the nurse knows to monitor for which signs and symptoms indicate the patient is experiencing hypoglycemia. Select all that apply.(SATA)A)HypertensionB)BradycardiaC)TachycardiaD)DiaphoresisE)Hyperactivity
Exam Review
- The client's fasting blood glucose level is 215 mg/dL at lunch time. Per the sliding scale, the nurse administers 4 units of lispro insulin subcutaneously at 1130. What time is the client most at risk for hypoglycemia?A)145B)1230C)1530D)1830
- The client is prescribed valproic acid for a new diagnosis of epilepsy. The nurse will include the following instructions in medication education to the client. Select all that apply.(SATA)A)Take the drug with food if gastric irritation occursB)Frequent monitoring of liver function tests and complete blood count.C)Frequent monitoring of therapeutic serum levels.D)Frequent monitoring of serum creatine levels.E)Counseling for women of childbearing age who wish to become pregnant.F)Crush the medication if you have difficulty swallowing.
- A nursing student wants to know why a patient who has been taking levodopa for years will now receive levodopa/carbidopa. The nurse explains the reasons that levodopa as a single agent is no longer available. Which statement by the student indicates an understanding of the medications mechanism of action?A)Carbidopa allows levodopa to be utilized in the periphery.B)Carbidopa controls the side effects of levodopa in the body.C)Carbidopa helps carry levodopa across the blood brain barrier to be utilized.D)Carbidopa/levodopa inhibits the breakdown of dopamine in the brain.
- A nurse in the emergency department is caring for a client with diabetes mellitus type I who presented confused, flushed, hot, and with ketonuria. What is the only type of insulin given IV which would be used with this client?A)NPH insulinB)Glargine insulinC)Detemir insulinD)Regular insulin
Exam Review
- The nurse is educating a client prescribed phenytoin. Which statement would indicate teaching was effective?A)"I will have my therapeutic labs one time a year"B)"I will discontinue the drug immediately if any side effects occurC)"I will stop taking the medication once my seizures are under control"D)"I will brush and floss my teeth twice a day, and visit dentist every 3-6 months"
- The nurse is evaluating a client prescribed methimazole three months ago for medication effectiveness. Which assessment findings indicate the medication is effective? Select 2 that apply(SATA)A)Cold intoleranceB)Weight gainC)Decreased heart rateD)Increased respiratory rateE)AlopeciaF)Amenorrhea
- A nurse is caring for a patient who has been taking an anticonvulsant drug for 4 weeks. The nurse asks the patient if the therapy is effective. The patient reports little change in seizure frequency. What is the priority intervention?A)Contact the provider to request an order for serum drug levels.B)Reinforce the need to take the medications as prescribed.C)Request an order to increase the dose of the antiepileptic drug.D)Encourage the client to start a seizure diary to log frequency of seizures.
- A nurse is teaching a client who has a new prescription for sumatriptan to treat migraine headaches. Which instruction would the nurse include?A)Take daily to prevent headaches.B)Repeat dose in 1 hour for unrelieved headache.C)Report chest pain and tightness to the healthcare provider.D)Oral sumatriptan is the fastest route of administration.
Exam Review
- The nurse is educating a patient newly prescribed empagliflozin when to notify a healthcare provider (HCP). What statement by the client indicates there is a need for further education?A)If I test positive for glucose in my urine.B)If I urinate often and it burns when I go.C)If I have genital itching with a white discharge.D)If I am urinating less, gaining weight, and my rings feel tight.
- A nurse is preparing to administer memantine to a client. What medical diagnosis will the nurse expect the client to have?A)Parkinson's diseaseB)Alzheimer's diseaseC)MigrainesD)Seizures
- A client who receives levetiracetam should be closely monitored for which symptom?A)AngioedemaB)PsychosisC)Suicidal IdeationD)Oliguria
- A nurse is providing teaching regarding acarbose. The nurse would tell the client that which expected side or adverse effect(s) may occur with this medication? Select all that apply.A)Abdominal distentionB)TachycardiaC)DiarrheaD)DizzinessE)Decreased hearingF)Hyperglycemia
Exam Review
- A nurse is providing teaching to a female client who has type 2 diabetes and a new prescription for pioglitazone. Which of the following instructions should the nurse include in the teaching? Select all that apply.A)Monitor weightB)Anticipate urine to be darkenedC)Assess liver function testsD)Premenopausal women can take this medication while pregnant safelyE)Annual eye exams
- A 20-year-old client arrives to the emergency department with status epilepticus and has no IV access. The parents who are with the client report that the seizure disorder has been managed with phenytoin, 100 mg PO tid, for the past year. Which drug should the nurse plan to administer?A)PhenytoinB)DiazepamC)PhenobarbitalD)Levetiracetam
- Which assessment finding would prompt the nurse to ask the healthcare provider to hold donepezil for a client with Alzheimer's disease?A)The client's heart rate is 50 beats/minB)The client displays symptoms of sundowningC)The client has reduced serum uric acid levelsD)The client's fasting blood glucose level is 80mg/dL
- The nurse enters the client's room and finds the client unconscious without intravenous access. The client's blood glucose is 20 mg/dL. Which medication would the nurse administer first?A)Glucose tabs orallyB)Rapid-acting insulinC)Dextrose intravenousD)Glucagon intramuscularly
Exam Review
- A nurse is teaching a client who has diabetes mellitus and receives 25 units of NPH insulin every morning if her blood glucose level is above 200mg/dL. Which of the following information should the nurse include?A)Anticipate the NPH insulin to peak in 6 to 14 hr.B)Anticipate the NPH insulin to peak 1-2 hr.C)Anticipate the NPH insulin to peak 18-24 hrs.D)Anticipate the NPH to peak 30min-1hr
- Which food-drug interaction is the nurse trying to prevent when instructing a patient with Parkinson's disease who has been prescribed selegiline to avoid wine and cheese?A)HypertrophyB)HypertensionC)HyperglycemiaD)Hyperthyroidism
- A nurse is teaching a client who has a new prescription for phenobarbital. The nurse would instruct the client to monitor for and report which side effect of this medication?A)AnxietyB)DiarrheaC)DrowsinessD)Metallic taste
- A client with type II diabetes mellitus is prescribed metformin. The patient is preparing for a computerized tomography (CT) scan with contrast. Which interventions by the nurse are appropriate for this patient? Select all that applyA)Educate the client to increase fluid intake after the CT scanB)Monitor the client's GFR, creatinine and blood urea nitrogen (BUN) levelsC)Ensure the patient has orders to hold metformin for 48 hours after the CT scanD)Ensure the patient has withheld metformin for at least 6 hours before the scanE)Advise the client to remain NPO for 24 hours before the CT scanF)Educate the client to resume metformin immediately after the CT scan is completed